I am on 60mg of Celexa and was wondering the best way to taper off. I have a psychiatrist and he is aware. He told me we'll keep going down 10mg per month, but from what I've been reading that doesn't seem to be the correct way. I have been feeling nauseous and have a horrible headache on the left side of my head, it's only the 3rd day I've been on 50mg. Any suggestions?
The taper depends on you as an individual, not some generalized person. The taper suggested is a slow one, but if it's too fast for you, it's too fast for you. Only you can tell how bad it is and only you can tell your psychiatrist how bad it is.
Well to be honest, my psychiatrist is a moron. I don't say that because we disagree, we don't. He always has to look things up in the med book or online when I ask him any sort of question, and he refills my Adderall scripts too early (there is a history of drug abuse in my immediate family). The reason I was asking here is because I don't trust him. He had to look up what serotonin syndrome was.
Well, good that he looks things up -- the psychiatrist who ruined my life wouldn't do any homework. On the other hand, if he's a moron, well, a moron psychiatrist ruined my life! So if you don't trust him, please, find another one you do trust -- trust me on this one!
If you are in pain and it says in your post you are, you should go and make an appointment to see your family doctor. I've heard about Celexa. As it
happens I decided to look up "Celexa" in my book called The Canadian
Guide to Drugs and Supplements published by Reader's Digest.
The product name for Celexa apparently is " Citalopram" according to
the book. It's a tricyclicantidepressant. The best person to see is your
family doctor. Even if the psychiatrist gave you a prescription for Celexa
which it sounds like is the case, your doctor can give you suggestions on how to taper off this medication. If you're feeling naseous and you say you have a headache on the left side of your head, in my opinion, you need to be seen by your family doctor not the psychiatrist. I am takig an antidepressant myself. Here's what the book says " When treatment is stopped, the dose should be gradually reduced over several weeks because withdrawl symptoms may occur if they are stopped suddenly.
Your family doctor who knows your personal medical history is the best person to help you get off this drug safely. Hope this advice has been helpful. Good luck, Jill024.
Is 10mg 1/2 a pill? If so try 1/4 of a pill. Thats always how I've been told to do it. Get yourself into a peaceful environment though. The idea is that you're feeling better and thats why you can come down on the drug. Do it slowly though, a cut should go slow. Let your body adjust and try to relax.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.